Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2009, 4:50 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2009, 4:50 PM MDT (22:50 UTC)
- Expired
- Jun 26, 2009, 5:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 163 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:09 PM MDT | TSTM WND GST 58 | Sidney, NE | |
| Jun 26, 5:15 PM MDT | TSTM WND DMG | Lodgepole, NE | 2 INCH DIAMETER NEW TREE IN PARK SNAPPED...EST. 60 MPH. |
| Jun 26, 5:15 PM MDT | TSTM WND GST 60 | Lodgepole, NE | COUPLE OF SMALL AND NEW 2 INCH DIAMETER TREES BLOW DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:38 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 262250
SVRCYS
NEC033-123-262330-
/O.NEW.KCYS.SV.W.0080.090626T2250Z-090626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GURLEY...OR 14 MILES NORTH
OF SIDNEY...AND MOVING NORTHEAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DALTON AND LODGEPOLE AROUND 500 PM MDT.
MILLER AIRSTRIP AROUND 510 PM MDT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 43 AND
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4104 10260 4100 10261 4099 10266 4100 10302
4131 10338 4133 10337 4149 10263
TIME...MOT...LOC 2250Z 223DEG 24KT 4134 10303
$$2 follow-up statements
000
WWUS55 KCYS 262318
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT FRI JUN 26 2009
NEC033-123-262330-
/O.CON.KCYS.SV.W.0080.000000T0000Z-090626T2330Z/
CHEYENNE NE-MORRILL NE-
518 PM MDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN MORRILL AND CHEYENNE COUNTIES...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF
LODGEPOLE...OR 18 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 28
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CHEYENNE
AND SOUTHEASTERN MORRILL COUNTIES.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 43 AND
77.
LAT...LON 4104 10260 4100 10261 4099 10266 4100 10302
4131 10338 4133 10337 4149 10263
TIME...MOT...LOC 2317Z 223DEG 24KT 4126 10266
$$000
WWUS55 KCYS 262328
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT FRI JUN 26 2009
NEC033-123-262339-
/O.EXP.KCYS.SV.W.0080.000000T0000Z-090626T2330Z/
CHEYENNE NE-MORRILL NE-
528 PM MDT FRI JUN 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL AND
CHEYENNE COUNTIES EXPIRES AT 530 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4104 10260 4100 10261 4099 10266 4100 10302
4131 10338 4133 10337 4149 10263
TIME...MOT...LOC 2329Z 223DEG 24KT 4132 10259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 26, 2:16 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUN 26 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS WERE WIDESPREAD OVER THE WEST PART OF THE CWA EARLY THIS AFTERNOON. SOME LOCATIONS...SUCH AS KSAA AND KCYS... HAVE HAD MODERATE TO HEAVY RAINFALL. THE ACTIVITY IS AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER CENTRAL WYOMING AND COLORADO. THE FEATURE WILL CONTINUE TO MOVE EAST AND WILL BE EAST OF THE ENTIRE CWA AFTER 12Z. THE SHORTWAVE TROUGH APPEARS TO BE SLIGHTLY FASTER THAN MODELS EARLY THIS AFTERNOON. THE ASSOCIATED SURFACE COLD FRONT WAS FROM NORTHEAST TO SOUTH CENTRAL WYOMING AT 18Z AND WILL MOVE ACROSS THE REST OF THE CWA BY EARLY EVENING. THE FRONTAL TIMING SEEMED TO BE SLOWER THAN MODEL PROJECTIONS. AHEAD OF THE SHORTWAVE TROUGH AND FRONT WILL CONTINUE TO BE ABUNDANT MOISTURE WITH THE PRECIPITABLE WATER VALUES OVER 150 PERCENT OF NORMAL. THE ATMOSPHERE OVER THE EAST PART OF THE CWA...ESPECIALLY THE PANHANDLE...WILL BE MOIST AND UNSTABLE. STRONG STORMS WITH HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED OVER AND EAST OF THE LARAMIE VALLEY. NORTHEAST MOVEMENT OF 25 MPH OF THE STORMS SHOULD REDUCE THE THREAT OF FLOODING...ALTHOUGH MINOR FLOODING IS POSSIBLE OVER THE EAST PART OF THE CWA THROUGH THE EVENING. A FEW STORMS MAY PRODUCE SEVERE WEATHER OVER THE FAR EAST PART OF THE CWA THROUGH THE EVENING AS THE CIN WILL BE GONE AFTER 21Z AND SBCAPE VALUES PER LAPS ARE OVER 2000 J/KG NEAR KSNY. DRIER AND COOLER AIR WILL MOVE OVER THE CWA BEHIND THE SHORTWAVE TROUGH AND FRONT FROMW EST TO EAST TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. HEIGHTS ALOFT SLOWLY RISE THROUGH SUNDAY WITH SURFACE HIGH PRESSURE MOVING OVER THE CWA AT 12Z SUNDAY AND THEN ONTO THE CENTRAL PLAINS DURING THE DAY SUNDAY. THE ATMOSPHERE BECOME SLIGHTLY UNSTABLE OVER FAR SOUTH CENTRAL WYOMING SATURDAY AFTERNOON AND OVER FAR SOUTHERN WYOMING SUNDAY AFTERNOON. WILL KEEP LOW POPS IN THOSE LOCATIONS FOR THOSE PERIODS. TEMPERATURES WILL BE COOLER ON SATURDAY AND THEN WARMER FOR SUNDAY. LOWS FOR SATURDAY NIGHT WILL BE COOLER THAN IN RECENT DAYS WITH THE SURFACE HIGH OVER THE CWA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY A WEAK DISTURBANCE WILL MOVE ACROSS THE CWA ON MONDAY WHICH WILL AFFECT AREAS MAINLY WEST OF THE LARAMIE RANGE. WILL KEEP A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FOR THE MOUNTAINS FOR MON. FOR TUES...UPPER RIDGE WILL CONTINUE TO BUILD OVER THE CENTRAL ROCKIES. SOME MID LEVEL MOISTURE WILL STREAM INTO AREAS WEST OF THE LARAMIE RANGE...SO WILL MENTION A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AS AIRMASS DESTABILIZES WITH DAY TIME HEATING. SIMILAR WEATHER WILL OCCUR ACROSS THE CWA FROM WED THROUGH FRI. THE UPPER RIDGE WILL REMAIN IN THE VICINITY OF THE ROCKIES AND MID LEVEL MOISTURE ROTATING AROUND THE HIGH WILL STREAM INTO THE FORECAST AREA. THEN AS THE AIRMASS DESTABILIZES EACH DAY...ISOLATED LATE DAY THUNDERSTORMS WILL DEVELOP OVER THE AREA. A DISTURBANCE WILL MOVE ACROSS THE CWA THUR...WITH ANOTHER ONE MOVING ACROSS THE AREA ON FRIDAY. THESE DISTURBANCES SHOULD ENHANCE THE STRENGTH AND NUMBER OF STORMS DURING THE AFTERNOONS. HIGH TEMPERATURES WILL BE FROM 4 TO 8 DEGREES ABOVE NORMAL FROM MON THROUGH THUR...AND AROUND NORMAL ON FRI. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. SHOWERS AND STORMS WILL BE FAIRLY WIDESPREAD OVER THE CWA THROUGH THE EVENING AND BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE ASSOCIATED WITH THE ACTIVITY. DRIER AIR WILL SPREAD OVER THE CWA LATER TONIGHT AND SATURDAY AND PERSIST THROUGH SUNDAY FOR A MINIMUM OF LATE DAY SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE CWA THROUGH THE EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN HIGH FOR THE REST OF THE AFTERNOON. DRIER AIR WILL MOVE OVER THE CWA TONIGHT...BUT RELATIVE HUMIDITY RECOVERIES WILL STILL BE VERY GOOD. COOLER AND DRIER AIR WILL PERSIST OVER THE CWA THROUGH SATURDAY NIGHT WITH WARMING TEMPERATURES FOR SUNDAY. TEMPERATURES WILL BE AT OR ABOVE NORMAL FOR NEXT WEEK WITH THE BEST CHANCES OF LATE DAY THUNDERSTORMS BEING ON TUESDAY AND WEDNESDAY. FUELS ARE STILL GREEN BUT SLOW DRYING WILL TAKE PLACE THROUGH NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/KMD
Hazardous weather outlook, Jun 26, 2:55 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT FRI JUN 26 2009 NEZ001>003-019>021-054-055-WYZ059>070-271100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 255 PM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL SPREAD EAST ACROSS THE REGION THROUGH THIS EVENING. THE STORMS WILL PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME OF THE STORMS WILL PRODUCE LARGE HAIL AND STRONG WIND GUSTS OVER THE NEBRASKA PANHANDLE AND NEARBY AREAS IN SOUTHEAST WYOMING THROUGH 9 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THOSE AREAS UNTIL 9 PM. THE HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND LOW LYING AREAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN OF SOUTHEAST WYOMING ON SUNDAY AND MONDAY. THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN THE WESTERN NEBRASKA PANHANDLE. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OBSERVED...ALONG WITH STRONG WIND OR RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 26, 4:27 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 427 PM MDT FRI JUN 26 2009 NEZ003-021-262300- BOX BUTTE-MORRILL- 427 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL AND SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUSH LAKE...OR 10 MILES SOUTH OF ALLIANCE... MOVING NORTHEAST AT 20 MPH. DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ALLIANCE AIRPORT AND MCCARTHY LAKE BY 445 PM MDT. EISE
Special weather statement, Jun 26, 4:28 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MDT FRI JUN 26 2009 NEZ001-003-019-262300- BOX BUTTE-SCOTTS BLUFF-SIOUX- 428 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCOTTS BLUFF... SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF KILPATRICK LAKE...OR 19 MILES NORTHEAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH. DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KILPATRICK LAKE BY 435 PM MDT. EISE
Local storm report, Jun 26, 4:34 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 7 N DIX 41.34N 103.49W
06/26/2009 KIMBALL NE TRAINED SPOTTER
EST WIND SPEED OF 60 MPH.SMALL BRANCHES BROKEN. AROUND 1
INCH DIAMETER, LOTS OF BLOWING DIRT.
&&
BCHAPMANLocal storm report, Jun 26, 4:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BRIDGEPORT 41.67N 103.10W
06/26/2009 MORRILL NE EMERGENCY MNGR
EST WINDS OF 55 TO 60 MPH. TREE BRANCH 1.5 TO 2 INCH
DIAMETER BROKEN OFF.
&&
BCHAPMANLocal storm report, Jun 26, 4:48 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST SIDNEY 41.13N 102.97W
06/26/2009 M58 MPH CHEYENNE NE ASOS
&&
BCHAPMANSpecial weather statement, Jun 26, 4:49 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT FRI JUN 26 2009 NEZ003-262315- BOX BUTTE- 449 PM MDT FRI JUN 26 2009 ...SIGNIFICANT WEATHER ADVISORY FOR BOX BUTTE COUNTY UNTIL 515 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KILPATRICK LAKE...OR 17 MILES WEST OF ALLIANCE...MOVING NORTHEAST AT 25 MPH. BLOWING DUST...DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BEREA AND 9 MILES WEST OF WILD HORSE BUTTE BY 515 PM MDT. EISE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:03 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 42 min |
| Jun 26, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff | 24 min |
| Jun 26, 4:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 24 min |
| Jun 26, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.